Using Retin-A on my back has left a layer of dark skin. Should I get a chemical peel to remove them?

I used Retin-A on my back to remove the achne spots. I used the strongest strength. 0.01, It left a layer of dark skin. Will it peel or should I get a chemical peel.

Doctor Answers 2

Chemical Peels and dark spots from Acne

Retin-A is often used as a treatment for Acne.  However, Retin-A can be quite irritating to the skin.  Since you have used a very strong strength and already have hyper pigmentation, I advise you to find a board certified dermatologist who has a great deal of experience in cosmetic dermatology for your treatment and the best cosmetic result.

Should I get a chemical peel?

Without seeing you and based on your history, I would highly suggest that you see a dermatologist who has experience dealing with your skin type.
It sounds like you have post-inflammatory hyperpigmentation after using the retin A which would likely be more pronounced after a peel.
Dr. Malouf

Peter Malouf, DO
Dallas Dermatologist
4.7 out of 5 stars 87 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.